Alert archive / California / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 27, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Dec 14, 2002, 3:32 PM PST for Placer County, Sacramento County, California. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2002, 3:32 PM PST (23:32 UTC)
- Expired
- Dec 14, 2002, 4:00 PM PST
- In force
- 28 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Placer County, CA, Sacramento County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WUUS56 KSTO 142332 SVRSTO CAC067-061-150005- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PST SAT DEC 14 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SACRAMENTO COUNTY IN CALIFORNIA WESTERN PLACER COUNTY IN CALIFORNIA * VALID UNTIL 400 PM PST * AT 325 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS JUST WEST OF THE GREATER SACRAMENTO METRO AREA. THE LINE OF STORMS IS MOVING NORTHEAST AT 40 MPH AND WILL BE IN SACRAMENTO BY 340 PM...AND THE ROSEVILLE AREA BY 355 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS OF OVER 55 MPH...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BASIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 3:30 PM PST, 2 minutes earlier.
Area forecast discussion, Dec 14, 3:30 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 PM PST SAT DEC 14 2002
MAIN EVENT IN PROGRESS WITH HEAVY PRECIPITATION BAND ASSOCIATED WITH
FRONTAL ZONE NOW MOVING ACROSS CWA. EXPECT THAT WIDESPREAD STRONG
WINDS WILL DECREASE THIS EVENING ONCE FRONT MOVES THROUGH. EXPECT WE
MAY SEE ANOTHER LULL BY LATE SUNDAY MORNING AS SHORTWAVE RIDGING
BUILDS IN AHEAD OF THE NEXT WAVE FOR LATER SUNDAY NIGHT AND MONDAY.
WILL REMAIN IN WET PATTERN MUCH OF THE FIRST HALF OF THE WEEK WITH
SEVERAL FAST MOVING SYSTEMS RIDING A STRONG PACIFIC JET INTO
NORTHERN CALIFORNIA. ROWE
.STO...WINTER STORM WARNING THROUGH SUNDAY FOR THE WEST SLOPES
NORTHERN SIERRA NEVADA INCLUDING WESTERN PLUMAS COUNTY
AND LASSEN PARK...INTERIOR COAST RANGE NORTH OF CLEAR
LAKE...AND BURNEY BASIN.
HIGH WIND WARNING THIS EVENING FOR THE SACRAMENTO VALLEY...
DELTA...NORTHERN SAN JOAQUIN VALLEY...AND SIERRA FOOTHILLS.
URBAN AND SMALL STREAM FLOOD ADVISORY TONIGHT FOR THE
SACRAMENTO VALLEY...DELTA...NORTHERN SAN JOAQUIN VALLEY...
AND SIERRA FOOTHILLS.
FLASH FLOOD WATCH TONIGHT FOR THE SACRAMENTO VALLEY...DELTA...
NORTHERN SAN JOAQUIN VALLEY...AND SURROUNDING FOOTHILLS.
BLU OS 033/038 032/035 024 68+7+
RBL RR 049/057 051/055 043 68+++
SAC CR 049/061 052/054 044 68+5+Hazardous weather outlook, Dec 14, 6:13 AM PST, 9 hours 19 minutes before
CAZ013>019-063-064-066>069-151500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT SAT DEC 14 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STRONG WEATHER SYSTEM WILL BRING PERIODS OF HEAVY RAIN AND MOUNTAIN SNOW TO INTERIOR NORTHERN CALIFORNIA TODAY AND TONIGHT ALONG WITH VERY STRONG AND POTENTIALLY DAMAGING WINDS. A WINTER STORM WARNING IS IN EFFECT FOR TODAY THROUGH SUNDAY FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA AND WESTERN PLUMAS COUNTY/LASSEN PARK. A WINTER STORM WARNING IS ALSO IN EFFECT FOR TONIGHT INTO SUNDAY FOR THE MOUNTAINS OF SHASTA COUNTY TO THE MOUNTAINS OF NORTHERN LAKE COUNTY AND THE BURNEY BASIN. REFER TO THE LATEST WINTER WEATHER MESSAGE (WWUS46 KSTO WSWSTO) FOR DETAILS. A HIGH WIND WARNING HAS ALSO BEEN ISSUED FOR TODAY FOR THE COASTAL MOUNTAINS...THE MOUNTAINS OF SHASTA COUNTY...THE BURNEY BASIN... THE FOOTHILLS OF THE SIERRA...THE ENTIRE SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA...AND THE NORTHERN SAN JOAQUIN VALLEY. REFER TO THE LATEST HIGH WIND WARNING (WWUS76 KSTO NPWSTO) FOR DETAILS. .DAYS TWO THROUGH SEVEN... A SERIES OF STRONG WEATHER SYSTEMS ARE FORECAST TO MOVE THROUGH NORTHERN CALIFORNIA SUNDAY NIGHT THROUGH TUESDAY. STRONG WINDS AND POSSIBLY SIGNIFICANT AMOUNTS OF PRECIPITATION ARE POSSIBLE WITH THESE SYSTEMS. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME FOR WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO JJ
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 2:57 PM PST | Severe Thunderstorm Warning | STO | Butte, Colusa, Glenn, Sutter | 33 min |
| Dec 14, 3:25 PM PST | Severe Thunderstorm Warning | STO | Solano, Sutter, Yolo | 20 min |
Nearby
Severe Thunderstorm Warnings in California, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.